My mother has frequent palpitations and becomes very weak, what could be wrong?
she had tachy brady so we had her PPM about 4 months ago, but she still had frequent palpitation and weakness after the palpitation attack. she stops eating ,gets weakness.
I recommend that she consult with her cardiologist. As you probably know, palpitations are an abnormal sensation felt in the chest that are often associated with a high heart rate. However, this sensation can also be associated with other problems other than just a hard high heart rate. If your mother has tachycardia/bradycardia syndrome, the pacemaker will help prevent the bradycardia component and prevent her from feeling weak and tired from having to low of a heart rate. However, the pacemaker will not help in the tachycardia portion because that is driven by the heart's own internal pacemaker and not the artificial pacemaker that was implanted in your mothers chest. If the heart rate is too high, the heart may be having trouble filling up with blood prior to each beat. This could cause a drop in her blood pressure and make her feel weak. The only way to tell for sure if this is occurring is for your mother to have an interrogation of her pacemaker. This is where the pacemaker's computer will tell her cardiologist how fast or heart rate goes at any given time. If her pacemaker does not have this function, then her cardiologist can hook her up to a monitor over the course of a month or so so that she can track her symptoms and how they relate to findings on the monitor. The best physician for her to consult about this problem is her cardiologist.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.